Open Access

The complex moment problem and direct and inverse spectral problems for the block Jacobi type bounded normal matrices

     Article (.pdf)

Abstract

We continue to generalize the connection between the classical power moment problem and the spectral theory of selfadjoint Jacobi matrices. In this article we propose an analog of the Jacobi matrix related to the complex moment problem and to a system of polynomials orthogonal with respect to some probability measure on the complex plane. Such a matrix has a block three-diagonal structure and gives rise to a normal operator acting on a space of l2 type. Using this connection we prove existence of a one-to-one correspondence between probability measures defined on the complex plane and block three-diagonal Jacobi type normal matrices. For simplicity, we investigate in this article only bounded normal operators. From the point of view of the complex moment problem, this restriction means that the measure in the moment representation (or the measure, connected with the orthonormal polynomials) has compact support.

Key words: Classical and complex moment problems, block three-diagonal matrix, eigenfunction expansion, generalized eigenvector.


Full Text





Article Information

TitleThe complex moment problem and direct and inverse spectral problems for the block Jacobi type bounded normal matrices
SourceMethods Funct. Anal. Topology, Vol. 12 (2006), no. 1, 1-31
MathSciNet MR2210902
CopyrightThe Author(s) 2006 (CC BY-SA)

Authors Information

Yurij M. Berezansky
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Tereshchenkivs'ka, Kyiv, 01601, Ukraine

Mykola E. Dudkin
National Technical University of Ukraine (KPI), 37 Peremogy Av., Kyiv, 03056, Ukraine 


Citation Example

Yurij M. Berezansky and Mykola E. Dudkin, The complex moment problem and direct and inverse spectral problems for the block Jacobi type bounded normal matrices, Methods Funct. Anal. Topology 12 (2006), no. 1, 1-31.


BibTex

@article {MFAT367,
    AUTHOR = {Berezansky, Yurij M. and Dudkin, Mykola E.},
     TITLE = {The complex moment problem and direct and inverse spectral problems for the block Jacobi type bounded normal matrices},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {12},
      YEAR = {2006},
    NUMBER = {1},
     PAGES = {1-31},
      ISSN = {1029-3531},
       URL = {http://mfat.imath.kiev.ua/article/?id=367},
}


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar


Export article

Save to Mendeley


All Issues